Do antidepressants turn you into a zombie?
- What It Is
- Risk Factors
- Living With
- User Questions
- Alternative Treatment
- Care Guide
- Questions for Your Doctor
- When to Contact a Doctor
- Find a Doctor
- Resource Guide
< Depression Questions
Questions About Depression
Do antidepressants turn you into a zombie?My doc recommended them, but my bro who has tried them said they make him feel "numb, like an emotionless zombie." I also noticed something "off" about the way my mom's new friend acts, and my mom told me later that she takes an antidepressant. I'm scared of taking them. I hate feeling depressed, but I think it would be worse if I felt nothing at all and acted loopy...
This is a common misconception, in fact, it is actually more likely that you may turn into a werewolf. This tends to only occur in less than 1% of cases though among individuals who are predisposed to lycanthropy. Make sure with your physician that you are not at risk before taking the meds.
no they keep me up and make me puke zombie juice
there are all kinds of pills with different side effects. it is better to go to a psychologist rather than a doctor because a shrink will follow how you are doing and see what kind of pills work for you. ive gone through about 3 or 4 kinda all with various side effects one of which gave me a spacey feeling. others made me too sleepy or unable to fall asleep or buzzing in my ears. but sometimes the antidepressants work to help you manage your depression better. good luck. it couldnt hurt to try it out
Yes. I have never known anyone to be able to maintain a 'normal' personality taking them. They might (or might not) be bothered by it.. but it is odd behavior. You cannot "cure" negative emotions. Having depression is not a disease! It is a negative emotional state, and it can be dealt with through learning coping skills, changing one's viewpoint, even adjusting one's diet. But not drugs. All they do is cover up the real issue so that it never becomes resolved.
Responses to antidepressants can vary considerably from one individual to the next. There are a lot of people who report feeling emotionally numb on antidepressants, particularly the SSRIs, but there are also a lot of people who don't experience such side effects. I have personally tried most of the antidepressants on the market where I live, and I have never felt emotionless or emotionally numb on any of them (antipsychotics, however, are another matter). Others seem to be more vulnerable to this particular side effect. So, the bottom line is that emotional numbing can be a side effect of antidepressant medications, but like most side effects, not everybody experiences the numbness.
Im not sure. but i was wondering if you could look at my question sense im assuming you've been diagnosed with depression?? thanks in advance:)
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition. Copyright ©2013 EBSCO Publishing All rights reserved. Source: EBSCO